Alert archive / Kentucky / Flash Flood Warnings in 2017
Flash Flood Warning 14, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Apr 29, 2017, 3:44 AM EDT for Grant County, Pendleton County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2017, 3:44 AM EDT (07:44 UTC)
- Expired
- Apr 29, 2017, 7:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, KY, Pendleton County, KY
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 419 m²/s²
- 0-3 km storm-relative helicity
- 848 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
162
WGUS51 KILN 290744
FFWILN
KYC081-191-291145-
/O.NEW.KILN.FF.W.0014.170429T0744Z-170429T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
344 AM EDT SAT APR 29 2017
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
East central Grant County in northern Kentucky...
Pendleton County in northern Kentucky...
* Until 745 AM EDT.
* At 342 AM EDT, radar indicated that thunderstorms had produced
heavy rain across the warned area. Up to 2 inches of rain have
already fallen. Heavy rain continues to fall with another 1 to 2
inches possible. Runoff from this excessive rainfall will cause
flash flooding to occur.
* Some locations that will experience flooding include...
Williamstown, Falmouth, Morgan, Goforth, Kincaid Lake State Park,
Knoxville, Marcus, Browning Corner, Catawba, Gene Snyder Airport,
Mckinneysburg and Lenoxburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3851 8450 3872 8453 3874 8422 3860 8421
3860 8420 3859 8420 3858 8421 3856 8439
3856 8442 3854 8442 3853 8446 3854 8447
3851 8448
$$
Haines1 follow-up statement
041
WGUS71 KILN 291132
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
732 AM EDT SAT APR 29 2017
KYC081-191-291141-
/O.CAN.KILN.FF.W.0014.000000T0000Z-170429T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant KY-Pendleton KY-
732 AM EDT SAT APR 29 2017
...THE FLASH FLOOD WARNING FOR east central Grant and Pendleton
Counties IS CANCELLED...
A new flash flood warning will replace this warning.
Multiple rounds of storms have produced 2 to 4 inches or rain across
the flash flood warned area. Another 1 to 2 inches of rain will be
possible with additional storms this morning. Therefore, a new flash
flood warning has been issued.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3851 8450 3872 8453 3874 8422 3860 8421
3860 8420 3859 8420 3858 8421 3856 8439
3856 8442 3854 8442 3853 8446 3854 8447
3851 8448
$$
HainesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 1:38 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 29, 1:38 AM EDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
138 AM EDT Sat Apr 29 2017
.SYNOPSIS...
Showers and thunderstorms are expected tonight into Saturday as
a warm front lifts north across the Ohio Valley. A much warmer
airmass will be in place across the area through the weekend. A
cold front will bring another chance of precipitation Sunday
night into Monday and usher in a cooler airmass for next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Multiple waves of showers and thunderstorms will move through
overnight. Expanded the flash flood watch a tier of counties
further north. Several inches of rainfall will be possible
across a large area. Severe threat will continue as well this
evening with large hail, damaging winds, and isolated tornadoes
possible.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
The boundary will continue to lift northward through the day on
Saturday. As we get into the warm sector, southern portions of
our fa will push well into the 80s with good instability
developing as we head through the day. Pcpn chances will again
be dependent on the placement and timing of the front, but given
the instability, will allow for chance pops to slowly lift
north across the area with the boundary through the day. As the
front pushes off to our north, we should see a decreasing chance
of pcpn across the north heading into Saturday night.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Area will be in the warm sector on Sunday which will allow
temperatures to be very warm with forecast highs just a few degrees
below records. Cannot rule out a few storms drifting into western
counties, although most activity will be west of the forecast area.
Occluded front will sweep through the region Sunday night into
Monday. Expect a band of showers and embedded thunderstorms to track
across the area with this feature. Instability looks weak and
precipitation will be progressive, so threats seems to be quite
limited.
Closed low will lift from the Mississippi Valley into the western
Great Lakes Monday into Tuesday before opening up and tracking east.
Associated surface low will pass north of the area. But there will
be a strong gradient south of the low. So expect gusty winds Monday
into Tuesday. A few showers could pass across the area Monday.
High pressure will briefly build in later Tuesday into Tuesday
night. But the precipitation will already start to spread into
southwest counties on Wednesday as a warm front develops south of
the area. The front will become more pronounced until low pressure
moves through the Tennessee Valley Thursday into Thursday night. So
there will be a chance of showers during this time period. The
chance of rain will then diminish on Friday.
After the occluded front moves through, temperatures will be below
normal.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Slow moving front is the focus for thunderstorms that will
continue to affect TAF sites. MVFR ceilings are likely to form
with the thunderstorms during the first 12 hours of the forecast
as the front moves north of the Ohio River. Improvement to VFR
is expected during the afternoon as the front lifts to Northern
Ohio carrying thunderstorms with it. Wind direction will vary
with frontal movement, with east winds becoming south by the end
of the forecast.
OUTLOOK...MVFR ceilings and visibilities with thunderstorms are
possible Sunday night and Monday. Wind gusts to 35 kt possible
Sunday into Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 11 AM EDT this morning for OHZ060>062-
070>072-077>081.
KY...Flash Flood Watch until 11 AM EDT this morning for KYZ089>099.
IN...Flash Flood Watch until 11 AM EDT this morning for INZ058-059-
066-073>075-080.
&&
SYNOPSIS...JGL
NEAR TERM...Novak
SHORT TERM...JGL
LONG TERM...
AVIATION...ConiglioHazardous weather outlook, Apr 28, 9:10 PM EDT, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 910 PM EDT Fri Apr 28 2017 INZ050-KYZ100-OHZ026-034-035-042>046-051>056-063>065-073-074-082-088- 300115- Wayne-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH- Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Fayette OH-Pickaway-Fairfield-Ross-Hocking-Pike-Scioto- 910 PM EDT Fri Apr 28 2017 This Hazardous Weather Outlook is for East Central Indiana, Northeast Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. A few severe storms are possible, with primary threats of large hail and heavy rainfall. Isolated damaging winds and an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms may continue into Saturday. A few severe storms are possible, with primary threats of large hail and heavy rainfall. Wind gusts up to 40 MPH are possible on Monday. .SPOTTER INFORMATION STATEMENT... Spotters should report significant weather conditions. INZ058-059-066-073>075-080-KYZ089>099-OHZ060>062-070>072-077>081- 300115- Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Preble-Montgomery-Greene-Butler-Warren-Clinton- Hamilton-Clermont-Brown-Highland-Adams- 910 PM EDT Fri Apr 28 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe storms will be possible overnight. The primary threat is large hail. However, damaging wind and tornadoes are not out of the question. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Thunderstorms may continue into Saturday. A few severe storms are possible, with primary threat of large hail. Wind gusts up to 40 MPH are possible on Monday. .SPOTTER INFORMATION STATEMENT... Spotters should report significant weather conditions.
In the hours before
Local storm report, Apr 29, 1:26 AM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
126 AM EDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL 1 SE WILLIAMSTOWN 38.63N 84.55W
04/29/2017 M1.00 INCH GRANT KY TRAINED SPOTTER
&&
ANOVAKSpecial weather statement, Apr 29, 1:32 AM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
132 AM EDT SAT APR 29 2017
OHZ051-053-061-062-290600-
Montgomery OH-Clark OH-Greene OH-Miami OH-
132 AM EDT SAT APR 29 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CLARK...NORTHWESTERN
GREENE...MONTGOMERY AND SOUTHEASTERN MIAMI COUNTIES UNTIL 200 AM
EDT...
At 132 AM EDT, radar indicated a strong thunderstorm near Trotwood,
moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Dayton, Kettering, Beavercreek, Huber Heights, Fairborn, Trotwood,
Miamisburg, Vandalia, Englewood, Tipp City, Moraine, New Carlisle,
Oakwood, Yellow Springs, Wright-Patterson Afb, West Carrollton, Enon,
Brown, Riverside and Clayton.
This includes the following Interstates...
I-70 in Ohio between mile markers 24 and 49.
I-75 in Ohio between mile markers 48 and 68.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4006 8406 3982 8384 3962 8438 3976 8449
3979 8448
TIME...MOT...LOC 0532Z 233DEG 36KT 3974 8440
SitesSpecial weather statement, Apr 29, 2:19 AM EDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Wilmington OH 219 AM EDT SAT APR 29 2017 KYZ099-100-OHZ079-081-290645- Mason KY-Lewis KY-Adams OH-Brown OH- 219 AM EDT SAT APR 29 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MASON... NORTHWESTERN LEWIS...SOUTHEASTERN BROWN AND SOUTHWESTERN ADAMS COUNTIES UNTIL 245 AM EDT... At 219 AM EDT, radar indicated a strong thunderstorm over Ripley, moving east at 45 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... One half inch diameter hail... Very heavy rain... Locations impacted include... Maysville, West Union, Manchester, Ripley, Aberdeen, Decatur, Dover, Concord, Redoak, Trinity, Moranburg, Dunkinsville, Bradysville, State Route 348 at State Route 125, Bentonville and South Ripley. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3865 8381 3880 8392 3891 8343 3868 8338 TIME...MOT...LOC 0619Z 258DEG 38KT 3875 8382 AR
Local storm report, Apr 29, 2:57 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
257 AM EDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG ESE BROOKSVILLE 38.68N 84.07W
04/29/2017 BRACKEN KY TRAINED SPOTTER
MULTIPLE TREES DOWN IN BROOKSVILLE AREA, INCLUDING ONE ON
A HOUSE ON WOODWARD AVE. TIME ESTIMATED BY RADAR.
&&
KCSpecial weather statement, Apr 29, 3:01 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Wilmington OH
301 AM EDT SAT APR 29 2017
KYZ100-290730-
Lewis KY-
301 AM EDT SAT APR 29 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEWIS COUNTY UNTIL 330
AM EDT...
At 301 AM EDT, radar indicated a strong thunderstorm near Vanceburg,
moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Very heavy rain...
Locations impacted include...
Vanceburg, Camp Dix, Charters, Garrison, Petersville, Stricklett,
Glen Springs, Rexton, Kinniconick and Tannery.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3860 8348 3861 8332 3860 8329 3861 8327
3862 8307 3861 8308 3859 8307 3857 8310
3855 8310 3853 8312 3854 8314 3849 8319
3847 8319 3845 8321 3844 8321 3843 8324
3841 8324 3841 8352 3842 8352
TIME...MOT...LOC 0701Z 260DEG 40KT 3853 8341
ARSpecial weather statement, Apr 29, 3:17 AM EDT, 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
317 AM EDT SAT APR 29 2017
OHZ073-082-088-290745-
Pike OH-Scioto OH-Ross OH-
317 AM EDT SAT APR 29 2017
...A STRONG THUNDERSTORM WILL AFFECT PIKE...NORTHWESTERN SCIOTO AND
SOUTHEASTERN ROSS COUNTIES UNTIL 345 AM EDT...
At 317 AM EDT, radar indicated a strong thunderstorm over Piketon,
moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Waverly, Piketon, Beaver, Wakefield, Stockdale, Pike County Airport,
Omega, Givens, Richmond Dale, Bear Creek, Linn, Lake White and
Germany.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3917 8277 3917 8278 3895 8281 3891 8315
3920 8310 3924 8276
TIME...MOT...LOC 0717Z 260DEG 40KT 3906 8295
ARThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:52 PM EDT | Severe Thunderstorm Warning | ILN | Boone | 38 min |
| Apr 28, 9:46 PM EDT | Special Weather Statement | ILN | Boone | 44 min |
| Apr 28, 9:55 PM EDT | Severe Thunderstorm Warning | ILN | Boone | 12 min |
| Apr 28, 10:20 PM EDT | Special Weather Statement | ILN | Campbell, Kenton | 40 min |
| Apr 28, 10:27 PM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Kenton | 6 hr |
| Apr 28, 10:36 PM EDT | Special Weather Statement | ILN | Boone, Carroll, Gallatin | 39 min |
| Apr 28, 11:06 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Gallatin, Grant, Kenton, Owen and 1 more | 39 min |
| Apr 28, 11:41 PM EDT | Areal Flood Advisory | ILN | Campbell, Kenton, Pendleton | 6 hr |
| Apr 28, 11:43 PM EDT | Special Weather Statement | ILN | Bracken, Pendleton | 32 min |
| Apr 29, 12:11 AM EDT | Special Weather Statement | ILN | Mason | 34 min |
| Apr 29, 12:26 AM EDT | Severe Thunderstorm Warning | ILN | Owen | 49 min |
| Apr 29, 12:47 AM EDT | Areal Flood Advisory | ILN | Carroll, Gallatin, Owen | 6 hr |
| Apr 29, 12:53 AM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen, Pendleton | 52 min |
| Apr 29, 12:57 AM EDT | Severe Thunderstorm Warning | ILN | Lewis | 48 min |
| Apr 29, 1:13 AM EDT | Areal Flood Advisory | ILN | Grant, Owen, Pendleton | 6 hr |
| Apr 29, 1:35 AM EDT | Flash Flood Warning | ILN | Carroll, Grant, Owen | 6 hr |
| Apr 29, 1:42 AM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason, Pendleton, Robertson | 48 min |
| Apr 29, 2:13 AM EDT | Areal Flood Advisory | ILN | Bracken | 6 hr |
| Apr 29, 2:26 AM EDT | Severe Thunderstorm Warning | ILN | Lewis, Mason | 49 min |
| Apr 29, 2:42 AM EDT | Areal Flood Advisory | ILN | Bracken, Lewis, Mason | 6 hr |
| Apr 29, 2:59 AM EDT | Severe Thunderstorm Warning | ILN | Lewis | 46 min |
| Apr 29, 3:01 AM EDT | Areal Flood Advisory | ILN | Lewis | 6 hr |
| Apr 29, 3:01 AM EDT | Special Weather Statement | ILN | Lewis | 29 min |
| Apr 29, 3:23 AM EDT | Areal Flood Advisory | ILN | Bracken, Lewis, Mason, Robertson | 6 hr |
| Apr 29, 7:29 AM EDT | Flash Flood Warning | ILN | Carroll, Gallatin, Grant, Owen, Pendleton | 3 hr |
| Apr 29, 7:51 AM EDT | Flash Flood Warning | ILN | Boone, Gallatin | 4 hr |
| Apr 29, 7:53 AM EDT | Severe Thunderstorm Warning | ILN | Boone, Carroll, Gallatin, Grant, Owen | 52 min |
| Apr 29, 8:22 AM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Kenton | 38 min |
| Apr 29, 8:33 AM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Grant, Kenton, Pendleton | 4 hr |
| Apr 29, 8:44 AM EDT | Flash Flood Warning | ILN | Boone, Campbell, Kenton | 4 hr |
| Apr 29, 8:48 AM EDT | Special Weather Statement | ILN | Gallatin, Kenton | 27 min |
| Apr 29, 9:00 AM EDT | Areal Flood Advisory | ILN | Campbell, Pendleton | 4 hr |
| Apr 29, 10:24 AM EDT | Areal Flood Warning | ILN | Carroll, Gallatin, Owen | 3 hr |
| Apr 29, 11:40 AM EDT | Areal Flood Warning | ILN | Boone | 6 hr |
| Apr 29, 12:42 PM EDT | Areal Flood Warning | ILN | Campbell | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.